Make an appointment:
(i.e. Dermatologists)

I feel my joints cracking and hurting after taking Vitamin C. Is there any way to counteract the effects of Vitamin C?

I've noticed for a while now that taking Vitamin C supplements can cause my jaw to lock/pop and make crackling sounds, so long as I don't take the vitamin C it is fine. I forgot about this however and started to take Vitamin C once again, now my left upper chest was in pain and making popping sounds as if something was slipping in and out of joint, my knees and right shoulder started to experience the same problem and I literally feel as though my joints are falling apart. Is there any way to counteract the effects of the vitamin C? or should I just remain in bed until the symptoms pass to avoid damage?
Thank you for this interesting question and I recommend you discuss it further with your doctors">doctor. Vitamin C is an essential part of our diet, and is vital to be able to live and survive. In the absence of Vitamin C, your body would be unable to repair itself and would eventually succumb to malnutrition, infection, or other chronic problems. One of the classic examples of this is scurvy, which was rampant among sailors at some times in the history of the world. This led to the English navy prescribing a ration of citrus to each of its sailors at one point. For that reason, it is unlikely that Vitamin C per se is causing your problem, but rather something else. For example, it could be that there is something in the supplemental form of Vitamin C that you are taking that is interacting with your body, or it could be the packaging of the vitamin that you are receiving. All of that can be changed, as there are many ways to get this vitamin (with many doctors feeling that vitamin supplements are not as healthy as a well balanced diet that includes these things). If you are having joint pain, then please discuss this with your doctor, and also ask about this question.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.

Nearby Doctors

  • Dr. Sitha Miller
    Dr. Sitha Miller MD
    Primary Care Doctor
    Avg Rec:
    9390 E Central Ave
    Wichita, KS 67206

Other Doctors